Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 22, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 20, 2007, 8:42 PM MDT for Lake County, Sanders County, Montana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2007, 8:42 PM MDT (02:42 UTC)
- Expired
- Jun 20, 2007, 9:30 PM MDT
- In force
- 48 min
- Issued by
- NWS Missoula, MT
- Area
- Counties, with a storm outline in the text
Counties Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 57 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:23 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.7 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3379 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KMSO 210242
SVRMSO
MTC047-089-210330-
/O.NEW.KMSO.SV.W.0022.070621T0242Z-070621T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MISSOULA MT
842 PM MDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN SANDERS COUNTY IN NORTHWEST MONTANA...
SOUTHERN LAKE COUNTY IN NORTHWEST MONTANA...
* UNTIL 930 PM MDT.
* AT 834 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM.
THIS STORM WAS LOCATED 12 MILES SOUTHWEST OF RONAN...OR ABOUT 21
MILES SOUTH OF POLSON...AND WAS MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RONAN AROUND 905 PM MDT...
PABLO AROUND 910 PM MDT.
HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS
ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT
OUTSIDE...MOVE TO A WELL PROTECTED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
WEDNESDAY EVENING FOR EAST CENTRAL IDAHO.
LAT...LON 4762 11372 4760 11392 4754 11394 4750 11392
4747 11396 4744 11394 4731 11422 4744 11438
4775 11391 4775 11387
$$1 follow-up statement
000
WWUS55 KMSO 210322
SVSMSO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
921 PM MDT WED JUN 20 2007
MTC047-089-210331-
/O.EXP.KMSO.SV.W.0022.000000T0000Z-070621T0330Z/
LAKE MT-SANDERS MT-
921 PM MDT WED JUN 20 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANDERS AND
SOUTHERN LAKE COUNTIES EXPIRES AT 930 PM MDT...
THE STRONG THUNDERSTORM THAT MOVED JUST EAST OF LONEPINE HAS WEAKEND
OVER THE PAST 15 MINUTES AND WILL BE ALLOWED TO EXPIRE AT 930 PM MDT.
LAT...LON 4762 11372 4760 11392 4754 11394 4750 11392
4747 11396 4744 11394 4731 11422 4744 11438
4775 11391 4775 11387
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:18 PM MDT, 6 hours 24 minutes earlier.
Area forecast discussion, Jun 20, 2:18 PM MDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 218 PM MDT WED JUN 20 2007 .DISCUSSION...TONIGHT THROUGH FRIDAY...A SHORTWAVE UPPER LEVEL DISTURBANCE WILL CONTINUE TO MAKE ITS WAY THROUGH CENTRAL IDAHO AND SOUTHWEST MONTANA THIS EVENING...HELPING TO PRODUCE THUNDERSTORMS AND A FEW SHOWERS OVER THIS AREA. THE MAIN THREAT WITH THESE STORMS WILL BE STRONG WINDS...LITTLE PRECIPITATION IS EXPECTED. SOUTHWEST FLOW WILL BRING CONTINUED WARM TEMPERATURES AND THE THREAT OF ISOLATED AFTERNOON THUNDERSTORMS THROUGH FRIDAY. FRIDAY NIGHT THROUGH SATURDAY NIGHT...THE UPPER RIDGE AXIS WILL BE EAST OF THE CONTINENTAL DIVIDE WITH A WELL DEVELOPED LOW PRESSURE SYSTEM MEANDERING JUST OFF VANCOUVER ISLAND. THE RESULTANT SOUTHWEST FLOW ALOFT WILL BE QUITE ORGANIZED WITH SPOKES OF ENERGY SWEEPING NORTHEAST THROUGH THE NORTHERN ROCKIES REGION. TIMING OF THESE MINOR FEATURES WILL BE MORE DIFFICULT TO PIN DOWN...BUT THE GENERAL SENSE OF THE FORECAST WILL BE GENERALLY UNSTABLE AND BREEZY WITH A COOLING TREND...ESPECIALLY BY SUNDAY MORNING. MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT WITH THE LARGE SCALE FEATURES. SUNDAY THROUGH MONDAY...THE UPPER LOW SYSTEM MOVES INLAND AND OPENS UP INTO A TROUGH. A COOLER AIR MASS WILL BE USHERED IN BY BREEZY LOW-LEVEL WESTERLY WINDS. COOLER TEMPERATURES WITH LOW CHANCE POPS WILL PREDOMINATE THROUGH THIS PERIOD. TUESDAY...A RIDGE OF HIGH PRESSURE IS EXPECTED TO RETURN TO THE REGION OFFERING DRY...WARMER CONDITIONS. && .AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS MAINLY THE SOUTHERN HALF OF THE REGION...THERE IS A POSSIBILITY OF STRONG GUSTY WINDS WITH ANY THUNDERSTORM...PLEASE SEE APPROPRIATE TAFS AND TWEBS. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...STEGEMILLER LONG TERM....MSJ AVIATION...KOLATA
In the hours before
Local storm report, Jun 20, 7:33 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
733 PM MDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM HAIL SLATE CREEK 45.64N 116.28W
06/20/2007 E1.75 INCH IDAHO ID PUBLIC
&&
WHITMOREThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:08 PM MDT | Severe Thunderstorm Warning | MSO | Lake, Sanders | 37 min |
| Jun 20, 8:44 PM MDT | Severe Thunderstorm Warning | MSO | Lake, Sanders | 31 min |
| Jun 20, 9:29 PM MDT | Severe Thunderstorm Warning | MSO | Lake, Missoula | 31 min |
| Jun 20, 9:36 PM MDT | Severe Thunderstorm Warning | MSO | Lake, Sanders | 39 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.